Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2025, 8:35 AM CDT for 4 counties in Arkansas; Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2025, 8:35 AM CDT (13:35 UTC)
- Expired
- Apr 2, 2025, 9:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:20 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.0
The text
As transmitted.
176
WUUS54 KTSA 021335
SVRTSA
ARC007-015-087-143-OKC001-021-041-021415-
/O.NEW.KTSA.SV.W.0039.250402T1335Z-250402T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
835 AM CDT Wed Apr 2 2025
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Benton County in northwestern Arkansas...
Western Madison County in northwestern Arkansas...
Northwestern Carroll County in northwestern Arkansas...
Washington County in northwestern Arkansas...
Eastern Delaware County in northeastern Oklahoma...
Adair County in northeastern Oklahoma...
Eastern Cherokee County in east central Oklahoma...
* Until 915 AM CDT.
* At 835 AM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Pea Ridge to 5 miles southeast
of Stilwell, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Adair State Park... Elkins...
Cincinnati... Savoy...
Forum... Cave Springs...
Winslow... Pleasant Ridge...
Scraper... Odell...
Hobbs State Park... Best...
Lincoln... Clifty...
Busch... Georgetown...
Tahlequah... War Eagle...
Devils Den State Park... Highfill...
This includes Interstate 49 between mile markers 41 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
A Tornado Watch remains in effect until noon CDT for northwestern and
west central Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3576 9391 3574 9513 3581 9513 3581 9515
3656 9468 3656 9462 3650 9462 3650 9355
TIME...MOT...LOC 1335Z 239DEG 45KT 3648 9406 3576 9457
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
755
WWUS54 KTSA 021406
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
906 AM CDT Wed Apr 2 2025
ARC007-015-087-143-OKC001-021-041-021416-
/O.EXP.KTSA.SV.W.0039.000000T0000Z-250402T1415Z/
Benton AR-Madison AR-Carroll AR-Washington AR-Delaware OK-Adair OK-
Cherokee OK-
906 AM CDT Wed Apr 2 2025
...THE SEVERE THUNDERSTORM WARNING FOR BENTON...WESTERN MADISON...
NORTHWESTERN CARROLL...WASHINGTON...EASTERN DELAWARE...ADAIR AND
EASTERN CHEROKEE COUNTIES WILL EXPIRE AT 915 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until noon CDT for northwestern and
west central Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3576 9391 3574 9513 3581 9513 3581 9515
3656 9468 3656 9462 3650 9462 3650 9355
TIME...MOT...LOC 1406Z 239DEG 45KT 3666 9368 3594 9419
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:06 AM CDT, 2 hours 29 minutes earlier. Its key messages:
- Updated at 557 AM CDT Wed Apr 2 2025
- Severe storm chances this morning into the afternoon.
- At least limited severe potentials continue Thursday and Friday, mainly across SE OK and W-Central AR.
- Rain chances continue through the weekend with heavy rain and flood potential increasing, especially across SE OK and W-Central AR.
Area forecast discussion, Apr 2, 6:06 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
606 AM CDT Wed Apr 2 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 557 AM CDT Wed Apr 2 2025
- Severe storm chances this morning into the afternoon.
- At least limited severe potentials continue Thursday and
Friday, mainly across SE OK and W-Central AR.
- Rain chances continue through the weekend with heavy rain and
flood potential increasing, especially across SE OK and
W-Central AR.
&&
.SHORT TERM...
(Today)
Issued at 251 AM CDT Wed Apr 2 2025
Warm, moist air continues to advect northward into eastern
Oklahoma and western Arkansas this morning thanks in part to gusty
southerly winds noted across the region. The main concern in the
near term is thunderstorm chances, including severe potential,
evolving over the next few hours and lasting throughout the
morning hours. A cold front currently draped across northwest
Oklahoma will advance eastward throughout the morning and interact
with the warm, moist airmass in place with dewpoints in the mid to
upper 60s over most of the area. At the same time, an upper level
jet streak associated with a shortwave trough is currently
ejecting out into the Plains as noted in water vapor imagery. High
res guidance continues to indicate that storms will break out
along the dryline/cool front over the next hour or two over
central Oklahoma as this source of lift intersects the
aforementioned boundaries. These storms would then advance
eastward into eastern Oklahoma and near the Tulsa metro area
around rush hour this morning. Uncertainties still exist to the
extent and strength of these storms as a substantial capping
inversion is still in place over the region, though slowly eroding
as low level moisture increases. Storms may remain elevated in
nature which would limit the tornado risk substantially. Still,
steep mid level lapse rates and strong deep layer shear would
support large to very large hail with any discrete storm. If any
storm can become surface based, then the tornado threat would
increase as well. Storms will likely become more linear as they
advance eastward, with the severe threat being maintained as the
line advances into a still highly unstable, highly sheared
environment.
Storms should clear the forecast area by early to mid afternoon as
the front advances well into Arkansas by this time frame. Clearing
skies and warming temperatures will follow into the afternoon
across eastern Oklahoma with breezy westerly winds common through
the afternoon.
Bowlan
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 251 AM CDT Wed Apr 2 2025
Another round of showers and thunderstorms is expected to develop
overnight tonight into Thursday as a warm front lifts back north
of the Red River and another shortwave trough moves through the
southwesterly flow aloft. The highest severe chances will stay
confined to southeast Oklahoma and west central Arkansas, south of
the boundary, where large hail will once again be a primary
threat. More isolated thunderstorms and showers are expected north
of the boundary into northeast Oklahoma and northwest Arkansas
through Thursday afternoon.
The cutoff upper trough will begin slowly advancing eastward
through the latter part of the week and into the weekend, with
strong southwest flow aloft continuing over the region through at
least Saturday. The threat will transition to more of a heavy
rain and flooding threat as we move into the weekend, especially
across southeast Oklahoma and west central Arkansas. Several
rounds of showers and thunderstorms are expected from Friday
through Sunday morning, focused along the stalled frontal boundary
meandering over the region. Continued moist advection along and
south of the boundary will bring unseasonably high PWAT values
into the region for several days. Efficient, heavy rainfall is
expected near the boundary, where upwards of 6-8 inches of rain
could fall locally by the time all is said and done on Sunday.
FLooding, both flash flooding and mainstem river flooding, will
likely become a concern across a portion of the area. A FLood
Watch will likely be needed in coming shifts as guidance hones in
on the area most likely to see the heaviest rainfall.
The trough axis finally shifts east of the region during the day
Sunday, with notably colder temperatures and drier air filtering
in behind the cold front for the first part of next week. Low
temperatures both Monday and Tuesday morning could approach
freezing values across the northern half of the forecast area. The
forecast looks to dry out through at least the first half of next
week, with primarily northwest flow aloft keeping temperatures
slow to warm through the week.
Bowlan
&&
.AVIATION...
(12Z TAFS)
Issued at 557 AM CDT Wed Apr 2 2025
Borderline VFR-MVFR ceilings will persist for all areas this
morning until a line of strong to severe storms moves through.
Storms are moving into KBVO now, and will impact Tulsa terminals
within the next hour, spreading to other terminals with the next
few hours. The most common impact will be strong gusty southerly
winds of 35-45 kts for most areas, shifting to southwest or west
behind the storms, as well as very heavy rain. Ceiling and
visibility reductions may also briefly occur with these storms.
Skies will clear later this morning and afternoon but ceilings
will redevelop from south to north Thursday morning with showers
and storms returning.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 52 64 52 / 60 30 80 30
FSM 82 58 68 60 / 80 60 100 70
MLC 82 54 66 57 / 60 70 90 70
BVO 76 47 64 47 / 40 30 70 20
FYV 79 51 64 54 / 90 40 90 50
BYV 77 52 61 53 / 80 20 90 50
MKO 80 52 63 53 / 70 50 90 50
MIO 77 50 61 50 / 70 30 80 30
F10 79 51 63 53 / 60 50 90 60
HHW 79 58 71 61 / 80 80 90 90
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 10 AM CDT this morning for OKZ054>076.
AR...Wind Advisory until 10 AM CDT this morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...06Hazardous weather outlook, Apr 2, 3:30 AM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 330 AM CDT Wed Apr 2 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-022030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 330 AM CDT Wed Apr 2 2025 ...SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS THIS MORNING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...This Morning. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Morning. AREA AT GREATEST RISK...Northeast Oklahoma. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... The cold front will continue east through the day today with severe weather potential continuing along and ahead of the front into western Arkansas this morning through the early afternoon. Strong wind shear and instability will support the potential for significant severe weather including large hail, damaging winds, and a few tornadoes. The severe storm potential is expected to shift east of the region by early to mid afternoon, however additional storms are likely to develop near the Red River late Wednesday night as the front lifts back northward. A few severe storms will be possible during this time frame along with locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...No Hazards. EXTENDED DISCUSSION... The weather pattern remains favorable for multiple rounds of heavy rain Thursday through Saturday especially from southeast Oklahoma through northwest Arkansas. Expect both flash flooding and main stem river flooding concerns to increase both Friday and Saturday. Rain chances will gradually end during the daytime Sunday, with breezy northerly winds persisting through the afternoon. EMERGENCY MANAGEMENT PLANNING STATEMENT... Severe weather and flooding impacts are likely to impact parts of eastern Oklahoma and northwest Arkansas now through the weekend. Multiple periods of response may be required. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 2, 6:11 AM CDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
611 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM Tornado 2 SW Pearsonia 36.78N 96.48W
04/02/2025 Osage OK Official NWS Obs
Debris signature observed from KINX.
&&Local storm report, Apr 2, 7:05 AM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
705 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM Tornado 2 NNE Owasso 36.29N 95.85W
04/02/2025 Tulsa OK NWS Employee
Tornadic debris signature visible on radar
near 96th and Garnett in Owasso. Tornado
likely started further to the west-southwest
of this location, and continued to the
east-northeast. Reports of power flashes and
other damage was noted by storm spotters.
Additional information will be provided
later.
&&Local storm report, Apr 2, 7:19 AM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
719 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Tornado 1 NW Owasso 36.28N 95.87W
04/02/2025 Tulsa OK Amateur Radio
Roof partially blown off at 86th and Mingo.
Relayed via Slack. Radar showed a tornadic
debris signature. Time estimated.
&&
KAHLocal storm report, Apr 2, 7:23 AM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
723 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM Tornado 3 W Owasso 36.27N 95.90W
04/02/2025 Tulsa OK Trained Spotter
Roof damage. Trees and fences down. Location
between 76th and 86th on Sheridan. Tornadic
debris signature went across that location.
Time estimated via radar.
&&
KAHLocal storm report, Apr 2, 8:23 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
823 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM Hail 7 WSW Skiatook 36.32N 96.11W
04/02/2025 E1.00 Inch Osage OK Public
Nickel to quarter size hail reported at Tall
Chief Cove. Time estimated from radar.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:58 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
| Apr 2, 9:01 AM CDT | Special Weather Statement | TSA | Benton, Carroll, Madison, Washington | 29 min |
| Apr 2, 9:28 AM CDT | Special Weather Statement | TSA | Washington | 32 min |
| Apr 2, 9:45 AM CDT | Special Weather Statement | TSA | Benton | 45 min |
| Apr 2, 10:18 AM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Apr 2, 10:30 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 45 min |
| Apr 2, 10:41 AM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Apr 2, 10:48 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 42 min |
| Apr 2, 11:00 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian | 45 min |
| Apr 2, 11:43 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 47 min |
| Apr 2, 12:30 PM CDT | Special Weather Statement | TSA | Franklin | 30 min |
| Apr 2, 1:20 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 40 min |
| Apr 2, 1:53 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 37 min |
| Apr 2, 2:11 PM CDT | Flood Watch | TSA | Benton, Carroll, Madison, Washington | 3 days |
| Apr 2, 2:17 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| Apr 2, 2:25 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 20 min |
| Apr 2, 4:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Apr 2, 4:57 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 48 min |
| Apr 2, 4:58 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 47 min |
| Apr 2, 5:07 AM CDT | Tornado Warning | TSA | Osage | 23 min |
| Apr 2, 5:28 AM CDT | Tornado Warning | TSA | Osage, Washington | 16 min |
| Apr 2, 5:41 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Creek, Nowata, Osage, Pawnee, Rogers and 2 more | 49 min |
| Apr 2, 6:00 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 45 min |
| Apr 2, 6:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Creek, Mayes, Nowata, Osage, Ottawa and 4 more | 46 min |
| Apr 2, 6:39 AM CDT | Tornado Warning | TSA | Rogers, Tulsa | 25 min |
| Apr 2, 6:48 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more | 57 min |
| Apr 2, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers, Tulsa and 1 more | 63 min |
| Apr 2, 7:17 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 43 min |
| Apr 2, 7:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Mayes, Muskogee, Okfuskee and 4 more | 39 min |
| Apr 2, 7:59 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more | 46 min |
| Apr 2, 8:43 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more | 27 min |
| Apr 2, 9:09 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Sequoyah | 51 min |
| Apr 2, 9:57 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 48 min |
| Apr 2, 11:46 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Apr 2, 12:21 PM CDT | Special Weather Statement | TSA | Choctaw | 39 min |
| Apr 2, 12:57 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Apr 2, 1:27 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2025Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.